MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RNS 320
Medical Device Problem Codes Failure to Interrogate (1332); Communication or Transmission Problem (2896)
Health Effect - Clinical Code Fall (1848)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results - investigation in process.Neuropace confirmed a significant dent on the explanted neurostimulator can.
 
Event or Problem Description
The patient reported that he was unable to interrogate his device after experiencing a fall.The neurostimulator was replaced on (b)(6) 2023.A significant dent was noted on the top can of the neurostimulator when it was explanted.The neurostimulator was returned for investigation.
 
Additional Manufacturer Narrative
(b)(4).Investigation results: testing confirmed an intermittent connection in the pca circuit.This pca was subjected to a severe impact transmitted from the device can through the internal frame.Most probably the impact to the pca cracked some number of solder ball connections between the sdbga and the pca or possibly traces in the pcb itself were compromised.The intermittent electrical performance of this pca is consistent with the existence of intermittent circuit connections.
 
Event or Problem Description
Original report - the patient reported that he was unable to interrogate his device after experiencing a fall.The neurostimulator was replaced on 1/16/23.A significant dent was noted on the top can of the neurostimulator when it was explanted.The neurostimulator was returned for investigation.Investigation results: testing confirmed an intermittent connection in the pca circuit.This pca was subjected to a severe impact transmitted from the device can through the internal frame.Most probably the impact to the pca cracked some number of solder ball connections between the sdbga and the pca or possibly traces in the pcb itself were compromised.The intermittent electrical performance of this pca is consistent with the existence of intermittent circuit connections.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
5108822607
MDR Report Key16374661
Report Number3004426659-2023-00003
Device Sequence Number15142955
Product Code PFN
UDI-Device Identifier00855547005267
UDI-Public010085554700526717201018
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRNS 320
Device Catalogue Number1007694
Device Lot Number29547-1-1-1
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age43 YR
Patient SexMale